Alert archive / New Mexico / High Wind Warnings in 2006

High Wind Warning 30, NWS Midland/Odessa, TX

April 14, 2006Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind warning at Apr 14, 2006, 1:17 PM MDT for Eddy County, New Mexico. It took effect at Apr 15, 2006, 6:00 AM MDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 14, 2006, 1:17 PM MDT (19:17 UTC)
In effect from
Apr 15, 2006, 6:00 AM MDT
Expired
Apr 15, 2006, 7:00 PM MDT
In force
13 hr
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.3 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2006-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2006-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2112 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 141917
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
217 PM CDT FRI APR 14 2006

...STRONG WINDS EXPECTED ACROSS THE GUADALUPE MOUNTAINS ON SATURDAY...

.A POTENT UPPER LEVEL STORM SYSTEM WILL TRACK TO THE NORTH OF
THE REGION ON SATURDAY BRINGING WITH IT A SHARP PRESSURE GRADIENT
SUFFICIENT FOR STRONG...DAMAGING WINDS IN THE GUADALUPE MOUNTAINS
ON SATURDAY.

NMZ027-TXZ258-150600-
/O.UPG.KMAF.HW.A.0018.060415T1200Z-060416T0100Z/
/O.NEW.KMAF.HW.W.0030.060415T1200Z-060416T0100Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
117 PM MDT FRI APR 14 2006

...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 7 PM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 6 AM TO 7 PM MDT SATURDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTHWEST TO WEST WINDS ARE EXPECTED TO INCREASE ACROSS THE
GUADALUPE MOUNTAINS SATURDAY MORNING AND CONTINUE INTO THE
EVENING. WIND SPEEDS OF 45 TO 55 MPH...WITH GUSTS AROUND 65 MPH...
WILL BE POSSIBLE ACROSS THE PASSES AND THE BOWL. WINDS ARE
FORECAST TO REDUCE IN SPEED BY SUNSET.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
3 follow-up statements
000 
WWUS74 KMAF 150452
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1152 PM CDT FRI APR 14 2006

...STRONG WINDS EXPECTED ACROSS THE GUADALUPE MOUNTAINS AND
SOUTHEAST NEW MEXICO ON SATURDAY...

.A POTENT UPPER LEVEL STORM SYSTEM WILL TRACK TO THE NORTH OF THE
REGION ON SATURDAY BRINGING WITH IT A SHARP PRESSURE GRADIENT
SUFFICIENT FOR STRONG...DAMAGING WINDS IN THE GUADALUPE MOUNTAINS
AND SOUTHEAST NEW MEXICO ON SATURDAY.

NMZ027-TXZ258-151400-
/O.CON.KMAF.HW.W.0030.060415T1200Z-060416T0100Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
1052 PM MDT FRI APR 14 2006

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 7 PM MDT
SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 7 PM MDT
SATURDAY. 

SOUTHWEST TO WEST WINDS ARE EXPECTED TO INCREASE ACROSS THE
GUADALUPE MOUNTAINS SATURDAY MORNING AND CONTINUE INTO THE
EVENING. WIND SPEEDS OF 45 TO 55 MPH...WITH GUSTS AROUND 65 MPH...
 WILL BE POSSIBLE ACROSS THE PASSES AND THE BOWL. WINDS ARE
FORECAST TO REDUCE IN SPEED BY SUNSET.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ028-029-033-034-151400-
/O.NEW.KMAF.WI.Y.0012.060415T1200Z-060416T0200Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL
1052 PM MDT FRI APR 14 2006

...WIND ADVISORY IN EFFECT FROM 6 AM TO 8 PM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 8 PM MDT SATURDAY. 

SOUTHWEST TO WEST WINDS ARE EXPECTED TO INCREASE ACROSS SOUTHEAST
NEW MEXICO SATURDAY MORNING AND CONTINUE INTO THE EVENING. WIND
SPEEDS OF 30 TO 35 MPH WITH GUSTS TO NEAR 50 MPH...WILL BE
POSSIBLE THROUGHOUT THE DAY. THESE WINDS ARE EXPECTED TO REDUCE IN
SPEED BY SUNSET.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KMAF 151349
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
849 AM CDT SAT APR 15 2006

...STRONG WINDS EXPECTED ACROSS THE GUADALUPE MOUNTAINS AND
SOUTHEAST NEW MEXICO TODAY...

.A POTENT UPPER LEVEL STORM SYSTEM WILL TRACK TO THE NORTH OF THE
REGION TODAY. THE RESULTING TIGHT PRESSURE GRADIENT WILL PRODUCE
VERY WINDY CONDITIONS ACROSS THE GUADALUPE MOUNTAINS EAST ACROSS
THE PLAINS OF SOUTHEASTERN NEW MEXICO TODAY. THESE WINDS WILL
SUBSIDE THIS EVENING...BUT WINDY CONDITIONS WILL CONTINUE THROUGH
MUCH OF THE NIGHT ACROSS THE GUADALUPE MOUNTAINS.

NMZ027-TXZ258-160100-
/O.CON.KMAF.HW.W.0030.000000T0000Z-060416T0100Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
749 AM MDT SAT APR 15 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING.

WEST TO SOUTHWEST WINDS OF 35 TO 55 MPH...WITH GUSTS OVER
HURRICANE FORCE...ARE LIKELY TODAY ACROSS THE GUADALUPE
MOUNTAINS. THESE WINDS WILL DIMINISH SOMEWHAT THIS EVENING...
DROPPING TO 35 TO 45 MPH THIS EVENING...AND 20 TO 30 MPH AFTER
MIDNIGHT.

WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER ELEVATIONS WHERE
THE STRONGEST WINDS ARE LIKELY TO OCCUR. SUDDEN CHANGES IN WIND
FORCES OCCUR WHEN ROUNDING SHARP TURNS OR PASSING OBSTACLES TO
THE WIND...AND THIS MAY RESULT IN YOU LOSING CONTROL OF YOUR
VEHICLE. THOSE WITH TRAVEL PLANS...ESPECIALLY THOSE DRIVING HIGH
PROFILE VEHICLES SUCH AS TRACTOR TRAILERS AND RECREATIONAL
VEHICLES...SHOULD CONSIDER POSTPONING TRAVEL THROUGH GUADALUPE
PASS ON U.S. 62/180 UNTIL TONIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ028-029-033-034-160200-
/O.CON.KMAF.WI.Y.0012.000000T0000Z-060416T0200Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL
749 AM MDT SAT APR 15 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

WEST TO SOUTHWEST WINDS OF 30 TO 40 MPH...WITH GUSTS TO NEAR 55 
MPH...ARE LIKELY TODAY.  THESE WINDS WILL SUBSIDE AFTER SUNSET.

MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES SUCH AS
TRACTOR TRAILERS AND RECREATIONAL VEHICLES...SHOULD EXERCISE
CAUTION TODAY. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO
LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO
CROSS WINDS WHEN DRIVING ON NORTH-SOUTH ROADS...AND ON BRIDGES AND
OVERPASSES.

$$
000 
WWUS74 KMAF 160104
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
804 PM CDT SAT APR 15 2006

...STRONG WINDS TAPERING OFF ACROSS THE GUADALUPE MOUNTAINS AND
SOUTHEAST NEW MEXICO THIS EVENING...

.WINDS ARE TAPERING OFF THIS EVENING AS THE SUN SETS AND THE
SURFACE PRESSURE GRADIENT RELAXES SOMEWHAT.  HOWEVER...WINDY 
CONDITIONS WILL CONTINUE THROUGH MUCH OF THE NIGHT ACROSS THE
GUADALUPE MOUNTAINS.

NMZ027-TXZ258-160215-
/O.EXP.KMAF.HW.W.0030.000000T0000Z-060416T0100Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
704 PM MDT SAT APR 15 2006

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. 

$$

NMZ028-029-033-034-160215-
/O.CON.KMAF.WI.Y.0012.000000T0000Z-060416T0200Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL
704 PM MDT SAT APR 15 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

WEST TO SOUTHWEST WINDS OF 30 TO 40 MPH...WITH GUSTS TO NEAR
55 MPH...ARE LIKELY TODAY.  THESE WINDS WILL SUBSIDE AFTER
SUNSET.

MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES SUCH
AS TRACTOR TRAILERS AND RECREATIONAL VEHICLES...SHOULD EXERCISE
CAUTION TODAY. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE
YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE
GIVEN TO CROSS WINDS WHEN DRIVING ON NORTH-SOUTH ROADS...AND ON
BRIDGES AND OVERPASSES.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Apr 14, 1:06 PM MDT, 11 minutes earlier.

Area forecast discussion, Apr 14, 1:06 PM MDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
206 PM CDT FRI APR 14 2006

.SHORT TERM...
SUBTROPICAL MOISTURE CONTINUES TO MOVE ACROSS WEST TEXAS AND
SOUTHEASTERN NEW MEXICO WITHIN INCREASING SOUTHWESTERLY FLOW ALOFT
AHEAD OF A POTENT UPPER LOW ENTERING CALIFORNIA EARLY THIS
AFTERNOON. MID AND HIGH CLOUDS WILL CONTINUE TO INCREASE ACROSS THE
REGION LATE THIS AFTERNOON INTO TONIGHT. SURFACE DEWPOINT
TEMPERATURES HAVE BEEN HOLDING STEADY NEAR 50 F ACROSS THE PERMIAN
BASIN AND LOWER TRANS PECOS REGION. A WEAK INSTABILITY AXIS DOES
EXIST OVER THESE AREAS...BUT CONVECTIVE INHIBITION/CAP AND WEAK
MOISTURE CONVERGENCE BOTH APPEAR TO BE FACTORS THAT MAY INHIBIT
ISOLATED THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON AND EVENING.

THE UPPER LOW IS PROGGED TO QUICKLY LIFT NORTHEAST INTO THE GREAT
BASIN REGION LATE THIS EVENING BEFORE RAPIDLY SHIFTING EAST INTO THE
ROCKY MOUNTAINS EARLY SATURDAY MORNING. SURFACE LOW PRESSURE WILL
DEEPEN ACROSS EASTERN COLORADO LATE TONIGHT IN RESPONSE TO THE
FALLING HEIGHTS. THE ASSOCIATED TROUGH AXIS WILL EXTEND SOUTHWARD
THROUGH WEST TEXAS...WITH THE GRADIENT INCREASING THROUGH EARLY
SATURDAY MORNING. WINDS WILL BEGIN TO PICK UP FROM THE SOUTH AND
SOUTHWEST AFTER MIDNIGHT IN RESPONSE TO THIS FEATURE. CROSS
SECTIONAL DATA FROM THE NAM-40 MODEL INDICATES A MOUNTAIN WAVE
DEVELOPING OVER THE GUADALUPE RANGE AFTER 09Z...AND ANTICIPATE HIGH
WINDS TO START AROUND 12Z THERE. THE COMBINATION OF THE INCREASING
WINDS AND CLOUDS WILL LIKELY ALLOW FOR ANOTHER VERY MILD NIGHT. MADE
VERY FEW CHANGES TO OVERNIGHT MINS.

.LONG TERM...
CURRENT MESOANALYSIS AND WATER VAPOR IMAGERY INDICATE A VIGOROUS
MID-LEVEL TROUGH LOCATED JUST OFF THE SOUTHERN CALIFORNIA SHORE.
THIS FEATURE IS PROGGED TO EJECT NORTHEASTWARD ACROSS THE FOUR
CORNERS AND INTO THE CENTRAL ROCKIES BY 15/1200Z.  UNFORTUNATELY...
THE SAME AREAS OF THE MIDWEST...INCLUDING IOWA...THAT WERE HIT BY
SEVERE WEATHER OVERNIGHT WILL CONTINUE TO BE THREATENED ON SATURDAY.
FOR WEST TEXAS...THERE IS GOOD AGREEMENT BETWEEN THE GFS AND
NAM...TRACKING THE STORM TOO FAR NORTH... LIMITING ANY PRECIPITATION
CHANCES.  INSTEAD...EXPECT A STRONG LEE-SIDE TROUGH TO DEVELOP BY
MIDDAY AND ENHANCE DOWNSLOPE WINDS ACROSS THE SOUTHEASTERN PLAINS OF
NEW MEXICO AND POSSIBLY THE NORTHERN PERMIAN BASIN.  ACCORDING TO
THE NAM...700 MB WINDS ARE FORECAST TO BE ROUGHLY 50-55 KNOTS BY
15/1500Z COINCIDENT WITH 500 MB WINDS BETWEEN 60-65 KNOTS.
STRONGEST PRESSURE GRADIENT WILL BE FARTHER NORTH THAN WOULD LIKE TO
SEE FOR A STRONG WIND EVENT ACROSS THE PLAINS AND PERMIAN BASIN.
CONFIDENCE FOR A WIND ADVISORY IS LOW FOR THE AREA...HOWEVER
SOUTHWEST TO WEST WINDS WILL BE STRONG ENOUGH FOR A SERIOUS FIRE
WEATHER SITUATION THROUGHOUT THE DAY.  IN FACT... WE WILL UPGRADE TO
A RED FLAG WARNING BY TODAY/S FORECAST PACKAGE ISSUANCE.
MEANWHILE...THE GUADALUPE MOUNTAINS WILL DEFINITELY EXPERIENCE HIGH
WIND WARNING CRITERIA...WITH SUSTAINED WINDS IN UPWARDS OF 45-55 MPH
EXPECTED.  A NAM40 CROSS-SECTIONAL WEST-EAST ANALYSIS SHOWS A STRONG
OMEGA COUPLET BY SATURDAY MORNING... MAINTAINED THROUGHOUT THE DAY.
WE WILL UPGRADE TO A HIGH WIND WARNING FOR THE GUADALUPE MOUNTAINS
WITH THE AFTERNOON FORECAST PACKAGE ISSUANCE.  TEMPERATURES ARE
EXPECTED TO BE HOT /MID 90S FOR MOST AREAS WITH LOW 100S ALONG THE
RIO GRANDE/ AS 850 MB TEMPS ARE EXPECTED TO BE NEAR 70
DEGREES...COUPLED WITH DOWNSLOPE WINDS AIDING THE RISE IN
TEMPERATURES.

BY SUNDAY...MID-LEVEL TROUGH QUICKLY EJECTS EASTWARD...LEAVING
BEHIND ZONAL FLOW IN ITS WAKE.  EXPECT A VERY WARM DAY ON TAP WITH
TEMPERATURES ONLY SLIGHTLY COOLER THAN SATURDAY /BY A COUPLE OF
DEGREES AT BEST/.

MIDWEEK PROJECTIONS SHOW A STRONG LOW ACROSS THE NORTHERN ROCKIES
ORIGINATING FROM ALBERTA.  MODEL SOLUTIONS BETWEEN THE
GFS...ECMWF... AND UKMET TEND TO DIVERGE SOMEWHAT FROM EACH OTHER AS
TO THE LOCATION OF THIS UPPER TROUGH BY WEDNESDAY.  THE ECMWF...FOR
INSTANCE... TAKES THE LOW ON A MORE NORTHERLY TRACK... WHILE THE GFS
EJECTS THE TROUGH EASTWARD ACROSS NORTHERN PLAINS AND MIDWEST.  FOR
WEST TEXAS...A FRONT WILL PUSH THROUGH AND COOL TEMPERATURES DOWN TO
MORE SEASONAL LEVELS /80S/.  THE GFS CONTINUES TO BREAK OUT
PRECIPITATION ACROSS THE SOUTHERN AND EASTERN ZONES OF THE CWA BY
20/0000Z AND AGAIN ON 21/0000Z AS SHORTWAVES...EMBEDDED IN THE
FLOW...EJECT NORTHEASTWARD ACROSS THE AREA.  PREVIOUS MODEL
SOLUTIONS FAVORED PRECIPITATION CHANCES ON DIFFERENT TIMES THAN WHAT
IS CURRENTLY BEING SUGGESTED.  HAVE DECIDED NOT TO INCREASE POP
CHANCES AS OF YET.  WOULD LIKE TO SEE MORE CONSISTENCY BEFORE A
DECISION IS MADE.

&&

.FIRE WEATHER...
UPPER TROUGH WILL ENHANCE 20-FOOT WINDS ACROSS MUCH OF THE FORECAST
AREA STARTING BY LATE MORNING SATURDAY AND CONTINUING THROUGHOUT THE
DAY AND EARLY EVENING HOURS.  EXPECT SUSTAINED SOUTHWEST TO WEST
WINDS NEAR 20 MPH BEFORE WEAKENING BY SUNSET.  THE GUADALUPE
MOUNTAINS WILL BE AN EXCEPTION...WITH VERY STRONG WINDS IN EXCESS OF
50 MPH ARE EXPECTED.  ADDITIONALLY...AFTERNOON RH VALUES WILL BE
EXTREMELY LOW /SINGLE DIGITS/ AS DOWNSLOPE WINDS DOMINATE...MIXING
THE DRYLINE WELL EAST OF THE AREA.  THIS WILL ESSENTIALLY CUT OFF
THE MOISTURE FLOW FROM THE EAST.  CONTINUED HIGH FIRE DANGERS REMAIN
IN PLACE AND THUS...A RED FLAG WARNING WILL BE ISSUED WITH TODAY/S
FORECAST PACKAGE ACROSS THE ENTIRE FORECAST AREA FOR SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              65  96  62  94 /  10   0   0   0
CARLSBAD NM                65  91  59  91 /   0   0   0   0
DRYDEN TX                  64  95  67  97 /  10   0   0   0
FORT STOCKTON TX           67  98  62  95 /  10   0   0   0
GUADALUPE PASS TX          63  86  56  84 /   0   0   0   0
HOBBS NM                   64  90  57  90 /   0   0   0   0
MARFA TX                   53  88  50  86 /   0  10  10   0
MIDLAND INTL AIRPORT TX    65  94  61  95 /  10   0   0   0
ODESSA TX                  65  93  63  90 /  10  10  10   0
WINK TX                    67  98  57  96 /  10   0  10   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM 7 AM CDT SATURDAY TO 8 PM CDT SATURDAY
     FOR THE FOLLOWING ZONE...GUADALUPE MOUNTAINS OF EDDY COUNTY.

     RED FLAG WARNING FROM 11 AM CDT SATURDAY TO 9 PM CDT SATURDAY
     FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
     PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
     COUNTY...AND SOUTHERN LEA COUNTY.

TX...RED FLAG WARNING FROM 11 AM CDT SATURDAY TO 9 PM CDT SATURDAY
     FOR THE FOLLOWING ZONES...ANDREWS...BIG BEND AREA...
     BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...
     ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...
     LOVING...MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...
     PECOS...REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...
     SCURRY...TERRELL...UPTON...VAN HORN AND HIGHWAY 54
     CORRIDOR...WARD...AND WINKLER.

     HIGH WIND WARNING FROM 7 AM CDT SATURDAY TO 8 PM CDT SATURDAY
     FOR THE FOLLOWING ZONE...GUADALUPE MOUNTAINS.

&&

21/02
Hazardous weather outlook, Apr 14, 3:53 AM MDT, 9 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
453 AM CDT FRI APR 14 2006

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-142200-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
453 AM CDT FRI APR 14 2006 /353 AM MDT FRI APR 14 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG WEST WINDS OF 35 TO 50 MPH...WITH GUSTS OVER 65 MPH...
ARE EXPECTED THROUGH THE GUADALUPE MOUNTAINS ON SATURDAY.
WESTERLY WINDS OF 20 TO 30 MPH ACROSS THE PLAINS AND PERMIAN BASIN
ON SATURDAY MAY RESULT IN AREAS OF REDUCED VISIBILITIES DUE TO
BLOWING DUST.

WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS WILL ALSO EXIST ACROSS
WEST TEXAS AND SOUTHEAST NEW MEXICO ON SATURDAY.  STRONG WESTERLY
WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITIES TO CREATE FAVORABLE
CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 1:31 PM MDTRed Flag WarningMAF30 hr

Nearby

High Wind Warnings in New Mexico, 2006High Wind Warnings in Texas, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.